MAUDE Adverse Event Report: ALPHATEC SPINE, INC. LOCKING POLYAXIAL SCREWDRIVER (STAINLESS STEEL); HXX

ALPHATEC SPINE, INC. LOCKING POLYAXIAL SCREWDRIVER (STAINLESS STEEL); HXX
Model Number 87011
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No evaluation possible.The instruments have not been returned for evaluation nor has the identifying lot number(s) been provided.Upon the receipt of additional information and/or the product in question, a follow-up report will be submitted.
 
Event or Problem Description
While inserting a screw into the iliac, the tips of both arsenal screwdrivers snapped and broke.The case was successfully completed.No patient harm.
 
Additional Manufacturer Narrative
An evaluation of the returned driver found that the distal tip of the instrument had fractured and became separated.Inspection under magnification revealed circular fracture lines indicative of a torsional overload.

Brand Name
LOCKING POLYAXIAL SCREWDRIVER (STAINLESS STEEL)
Common Device Name
HXX
Manufacturer (Section D)
ALPHATEC SPINE, INC.
5818 el camino real
carlsbad CA 92008
MDR Report Key8116159
Report Number2027467-2018-00083
Device Sequence Number1653160
Product Code HXX
UDI-Device Identifier00844856069565
UDI-Public(01)00844856069565
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number87011
Device Catalogue Number87011
Device Lot Number7617501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR